Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 7, 2016, 4:54 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 7, 2016, 5:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS84 KJAN 072154
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN AUG 7 2016
LAZ008-009-072245-
EAST CARROLL LA-WEST CARROLL LA-
454 PM CDT SUN AUG 7 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL AND EAST CARROLL
PARISHES UNTIL 545 PM CDT...
AT 454 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER OAK GROVE...OR 10 MILES WEST OF LAKE PROVIDENCE...MOVING SOUTH
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DARNELL AROUND 520 PM CDT.
MONTICELLO AROUND 535 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...KILBOURNE...
EPPS AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3288 9152 3289 9150 3290 9150 3293 9148
3294 9148 3298 9144 3299 9145 3301 9143
3300 9119 3298 9119 3293 9121 3290 9118
3254 9115 3254 9146 3255 9144 3257 9143
3258 9145 3258 9153
TIME...MOT...LOC 2154Z 353DEG 22KT 3285 9136
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:57 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 7, 3:57 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Jackson MS 357 PM CDT SUN AUG 7 2016 .Discussion... .Tonight through Monday night...The bulk of the thunderstorm activity will diminish during the evening hours with overnight lows in the low to mid 70s. The GFS and ECMWF suggest that some drier air will build in from the north tonight around a deepening low that will develop to our east. These models continue to bring some drier air into the northern portion of the area on Monday. Abundant moisture will continue to pool generally along and south of the Natchez Trace Corridor tomorrow afternoon, with another round of showers and thunderstorms mainly over these areas. Heat indices on Monday will once again range from 100 to 105 across the area. The convection will dissipate by early evening once again with overnight lows in the mid 70s. /15/27/ .Tuesday into next weekend...Once again the main forecast concern for our region will be the hybrid-type lower to mid tropospheric low centered mainly to our west. Model consensus has very subtly trended a little westward with the mean location of this feature through the long term period, with the oft-dominant ECMWF model trending surprisingly westward (and eventually placing the feature atop our region by Friday and Saturday). If this latter model is correct then showers and thunderstorms will be quite widespread by that time in our region although they would tend to be more focused in eastern and southern zones before that point. Even if the westward-outlying European model is correct the expected oppressively hot regime still expected to be in place over the Southern Plains and Arklatex could migrate into at least Arklamiss Delta areas through midweek and eventually this prospect may need to be covered in the HWO/Graphics. Of course if the latest Euro solution is way off-base then heat issues could still flare up over a larger portion of the region (and maybe even last through much of the work week). By next weekend a cold front and associated upper level trough pressing toward the region from the northwest will likely start to raise PoPs in all areas, even if the hybrid low remains to our west and never gets much closer before being "kicked" out to the north/northeast. This front might not have enough momentum to pass through the region entirely, but will likely hang up in the vicinity in such a way to provide some cooling relief and increased widespread rain chances (if either or both of those fail to arrive before then). At this juncture the main risk for heavy rain issues will likely remain to our east and the HWO/Graphics will be kept clear in that regard. However, as mentioned, if the further westward envelope of solutions for the upper low comes to pass that outlook may eventually need to be reevaluated. /BB/ && .AVIATION...VFR conditions were observed across the taf sites at mid afternoon. Scattered SHRA/TSRA across the north will push south across the area through the afternoon hours. The storms will bring brief lowering of flight conditions to MVFR/IFR to affected sites. Expect the bulk of the thunderstorms to dissipate by 01-02z this evening, but isolated storms will be possible into late evening hours. Patchy MVFR/IFR conditions will be possible overnight once again./17/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 93 76 95 / 29 32 12 30 Meridian 75 93 75 94 / 33 49 19 48 Vicksburg 74 93 75 95 / 25 23 9 21 Hattiesburg 75 91 76 92 / 35 65 24 51 Natchez 74 90 75 93 / 28 37 11 26 Greenville 74 92 75 94 / 25 15 9 18 Greenwood 73 93 74 94 / 25 12 7 23 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 7, 2:01 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 201 PM CDT SUN AUG 7 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 201 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN MONDAY TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH VERY HUMID CONDITIONS WILL RESULT IN HEAT INDICES OF 100 TO 105 DEGREES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 7, 4:54 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT SUN AUG 7 2016
LAZ008-009-072245-
EAST CARROLL LA-WEST CARROLL LA-
454 PM CDT SUN AUG 7 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL AND EAST CARROLL
PARISHES UNTIL 545 PM CDT...
AT 454 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER OAK GROVE...OR 10 MILES WEST OF LAKE PROVIDENCE...MOVING SOUTH
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DARNELL AROUND 520 PM CDT.
MONTICELLO AROUND 535 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...KILBOURNE...
EPPS AND PIONEER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3288 9152 3289 9150 3290 9150 3293 9148
3294 9148 3298 9144 3299 9145 3301 9143
3300 9119 3298 9119 3293 9121 3290 9118
3254 9115 3254 9146 3255 9144 3257 9143
3258 9145 3258 9153
TIME...MOT...LOC 2154Z 353DEG 22KT 3285 9136
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:21 PM CDT | Special Weather Statement | JAN | Rankin | 39 min |
| Aug 7, 5:46 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Aug 7, 6:32 PM CDT | Special Weather Statement | JAN | Tensas | 43 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.